Lightning, Escambia
- When
- July 26, 3:00 PM CST to 3:02 PM CST
- Where
- Escambia County, Pensacola
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.220
Lightning struck a man standing on a roof on Ono Island.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Lightning struck a man standing on a roof on Ono Island.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 2:22 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 322 PM CDT TUE JUL 26 2011 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...A WEAKENING SHORTWAVE TROF CURRENTLY SEEN IN WATER VAPOR LOOP OVER THE FORECAST AREA BECOMES ORIENTED NEAR THE NORTHEAST GULF COAST TONIGHT THEN EVOLVES INTO A WEAK UPPER LOW OVER THE FORECAST AREA BY WEDNESDAY. A WEAK SURFACE BOUNDARY SEEN IN THE LATEST SURFACE ANALYSIS EXTENDS FROM CENTRAL GEORGIA WESTWARD TO ACROSS THE NORTHERN FRINGE OF THE FORECAST AREA. THIS FEATURE REMAINS MOVES SLOWLY FURTHER INTO THE FORECAST AREA OVERNIGHT THEN MOVES NORTH OF THE AREA ON WEDNESDAY...WHILE A SURFACE RIDGE OVER THE NORTHERN GULF OTHERWISE MAINTAINS A LIGHT SOUTHERLY FLOW OVER THE FORECAST AREA. DEEP TROPICAL MOISTURE OVER THE AREA WITH PRECIPITABLE WATER VALUES 2.3-2.5 INCHES SHIFTS SOUTHWARD AS THE SHORTWAVE TROF MOVES TO NEAR THE COAST RESULTING IN SOMEWHAT LESS DEEP LAYER MOISTURE OVER THE NORTHERNMOST PORTION OF THE FORECAST AREA FOR WEDNESDAY. CHANCE POPS LOOK GOOD FOR TONIGHT THEN HAVE GONE WITH CATEGORICAL POPS OVER THE COASTAL COUNTIES AND LIKELY INLAND AS THE WEAK BOUNDARY MOVES NORTHWARD OUT OF THE AREA AND EARLY MORNING CONVECTION ANTICIPATED OVER THE COASTAL WATERS SPREADS INLAND DURING THE DAY. THE WEAK UPPER LOW MOVES SLOWLY OFF TO THE WEST THURSDAY INTO FRIDAY AS A 500 MB HIGH OVER THE WESTERN ATLANTIC BUILDS INTO THE SOUTHEAST STATES...AND THE SURFACE RIDGE ADVANCES NORTHWARD TO NEAR THE CENTRAL GULF COAST AND MAINTAINS A LIGHT SOUTHERLY FLOW OVER THE AREA. DEEP LAYER MOISTURE REMAINS HIGH ON THURSDAY THEN DECREASES SOMEWHAT ON FRIDAY DUE TO SUBSIDENCE EFFECTS BUT PRECIPITABLE WATER VALUES STILL REMAIN SOME 125 PERCENT OF NORMAL...AROUND 2 INCHES. HAVE GONE WITH LIKELY POPS FOR THURSDAY GIVEN HIGH AMOUNTS OF DEEP LAYER MOISTURE AND EXPECT AGGREGATE COVERAGE FROM SCATTERED THUNDERSTORMS DEVELOPING ALONG WEAK LEFT OVER BOUNDARIES AND A WEAK SEA BREEZE TO BE SUFFICIENT TO SUPPORT LIKELY POPS. WITH THE UPPER RIDGE BUILDING INTO THE REGION ON FRIDAY...LESS CONVECTIVE DEVELOPMENT IS EXPECTED ESPECIALLY OVER THE NORTHEAST PORTION WHERE SUBSIDENCE WILL BE STRONGEST. HAVE GONE WITH CHANCE POPS FOR MOST OF THE AREA EXCEPT SLIGHT CHANCE OVER THE NORTHEAST. STORM MOVEMENT WILL CONTINUE TO BE SLOW DUE TO LIGHT STEERING FLOW WINDS THROUGH THE PERIOD WHICH WILL LIKEWISE CONTINUE TO CREATE A RISK OF LOCALIZED NUSIANCE FLOODING. 0-1 KM MLCAPES WILL INCREASE TO 1500-2000 J/KG WEDNESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE LEVELS THROUGH THURSDAY THEN A FEW DEGREES ABOVE SEASONABLE LEVELS ON FRIDAY. /29 .LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER HIGH BUILDS WESTWARD ON SATURDAY AND IS ABSORBED BY THE AMPLIFIED UPPER RIDGE OVER THE PLAINS. THE UPPER RIDGE CONTINUES OVER THE PLAINS WHILE A SHORTWAVE TROF SWEEPS ACROSS THE EASTERN AND EXTREME SOUTHEAST STATES MONDAY INTO TUESDAY PER THE GFS AND ECMWF. A WEAK SURFACE TROF ACCOMPANIES THIS FEATURE WHICH MOVES INTO THE REGION ON MONDAY AND LINGERS THROUGH TUESDAY...WHILE A SURFACE RIDGE OTHERWISE REMAINS OVER THE NORTHERN GULF AND PROMOTES A LIGHT SOUTHERLY FLOW. DAYTIME TEMPERATURES WILL BE SEVERAL DEGREES ABOVE SEASONABLE LEVELS LEADING TO SEA BREEZE DEVELOPMENT. THIS WILL SUPPORT CHANCE POPS FOR MOST OF THE AREA THROUGH THE PERIOD. /29 && .MARINE...A BOUNDARY SAGGING SOUTH OVER THE SOUTHEASTERN CONUS TONIGHT INTO TUESDAY WILL BRING AN INCREASE IN AL/NW FL PANHANDLE WINDS TO MODERATE INTO MID WEEK...ALONG WITH A SWITCH IN DIRECTION TO A GENERAL SOUTHWEST AS A SURFACE RIDGE OVER THE NORTHERN GULF GETS PUSHED SOUTH. THE RIDGE WILL SHIFT NORTH WEDNESDAY INTO THURSDAY...RESTORING LIGHTER..MORE SOUTHEASTERLY FLOW TO THE NORTHERN GULF COAST. /16 && .AVIATION (18Z ISSUANCE)...GENERALLY VFR CIGS VISBYS EXPECTED TODAY...OUTSIDE OF TODAYS SHRA/TSRA. WITH CURRENT DEVELOPMENT... INCLUDING A SOUTHWARD MOVING COMPLEX OVER EASTERN MISS...AND MORE DEVELOPMENT OVER THE MISS GULF COUNTIES...AM EXPECTING WHAT HAPPENED WITH LAST NIGHT'S DROP IN CIGS/VISBYS...CAUSED BY A BAND OF RAIN STRETCHING FROM INLAND SOUTHEAST MISS ALONG I-65 YESTERDAY INTO LAST EVENING. THE AREAS THAT SEE SIGNIFICANT RAIN TODAY WILL SEE AN INCREASED CHANCE OF VFR CIGS/VISBYS OR LOWER TONIGHT...ESPECIALLY IF CLEARING OCCURS. /16 && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE NORTHERN GULF MAINTAINS A MOIST AIRMASS OVER THE REGION THROUGH FRIDAY. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE 50 PERCENT THROUGH THURSDAY THEN WILL DROP TO AROUND 45 PERCENT FRIDAY AFTERNOON. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 90 75 90 / 50 80 40 60 PENSACOLA 76 90 77 90 / 50 80 40 60 DESTIN 78 90 78 89 / 40 70 40 60 EVERGREEN 73 91 73 92 / 40 70 30 60 WAYNESBORO 71 91 72 91 / 40 60 30 60 CAMDEN 72 90 73 92 / 30 60 30 60 CRESTVIEW 73 92 73 91 / 40 80 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT TUE JUL 26 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. PERIODS OF VERY HEAVY RAIN GENERATING SOME LOCALIZED FLOODING WILL BE VERY POSSIBLE...ESPECIALLY IN AREAS WITH POOR DRAINAGE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS LATER THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE FORECAST PERIOD. LOCALLY HEAVY RAINFALL...LOCALIZED FLOODING...MOSTLY IN AREAS WITH POOR DRAINAGE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT WITH THE STRONGER THUNDERSTORMS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
The Mobile radar (KMOB), 102 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337968.